Thanks to Finslippy for describing my anti-depressant withdrawl symptoms exactly (she was on a different drug, and my symptoms are all of these, but in fits and spurts):
If you are wondering what Effexor withdrawal feels like, rap on your temples with a meat tenderizer while spinning around in a swivel chair and sucking furniture polish through a straw. There you go!
Like I said, I don’t feel like this all of the time. Just every now and then. Caffeine makes it worse, but do you think I can give up coffee?? No, of course not. I just eat more. Which might be part of the reason that I’m gaining weight.
Why have I not talked about this before? I figured that you all wouldn’t be interested in my crappy “How about I go off this medication and feel like a got hit by a bus” complaining. But I am going to get in to it… just for a little bit.
So. My doctor reduced me to half a pill about a month ago. This was fine, although I know that the half pills are practically no pills (they don’t even perscribe them in that low of a dose), and I’ve been very good about taking them. I knew what a missed day was like (cranky, shakey, dizzy), and I didn’t enjoy them. After I did my 30 days of half pills, I was to take a half pill every other day. You cannot imagine how much fun that is!
On days that I take the pills, I feel fine. Great, even! But half way through the non-pill day (Citalopram stays in your system for 37 hours, according to my doctor), I feel horrible. I usually develop a headach, I get dizzy spells, and I usually don’t feel like eating, so I get over nauseated. I usually cannot wait to get home and get into bed. If you’ve ever hung out with me on a non-pill day, you might have noticed that I’m not as cheerful.
Oddly, there have been a few non-pill days where I’ve completely forgotten that I am going off the meds. It’s been fun! I’ve felt great! I am hoping for more of these, as I think I only have three or four half pills left.
As most of you know, I am leaving with my youthgroup on Monday, destined for Disneyland. That is 6 days left… about the amount of medication left. I am scared to death that I am either going to be sick the whole time, or cry every night, or be incredibly cranky (cranky = controlling = not a fun trip for the youth). I really want to enjoy it. I want to spend days without dizzy spells, and without wanting to throw up, or looking for the invisible vice placed around my temples. I am afraid that instead of being hopped up on antidepressants, I am instead going to hopped on on advil (sweet, sweet advil, how I have missed thee). *sigh*
I am under so much stress lately, and I think that is why I have been sleeping so poorly. I know that a trip to Disneyland shouldn’t cause stress, but it does. I feel like I am soley responsible for 9 kids, and that if something goes wrong, I will just fall apart. I am not looking forward to staying up late and waking up early. I’m not looking forward to the youth’s crankiness when they are over tired. I am not looking forward to finding creative, healthy places to eat (as opposed to McDonalds every day). I know that the girls that I am directly responsible for (the ones in my hotel room, only 3) are great kids. They’re thoughtful, obedient, and smart.
I’m also worried about the conference that I have been planning at work. I am gone with the youth group for two weeks, then when I get back, it is directly off to the mountains to have this event. I am worried, mainly because I have always been brought up with the theory “if you want something done right, do it yourself”, and there is a bunch of stuff that has to be done that I don’t get to do. So I worry that something will be missed, and that we’ll embarrass the Minister, and that the whole event will be a flop. My other worry is that a lot of people will show up without registering and us not having enough room/food for them. *sigh* I am frustrated with some of the team as they aren’t doing their jobs, and bah! I just want it to be over!
I am stressed out about my health, about my clothes, about everything. I don’t know why. I lay in bed at night thinking about non-stuff. I recently read Grace In Thine Eyes… and worried about the protagonist, being angry with the author for treating her main character so poorly. I lay there worrying about finding someone to stay with our cats while we are gone, about our house, about getting the garage pad, about what car we are going to buy, and if we can afford it.
Anyone know if mind racing and worry is a symptom of coming off these drugs? *sigh*
This is a pretty downer post, so I apologize. I’ve got nothing good for you otherwise. Last night I came home from work (after buying two pairs of shorts from Walmart… I can’t believe I am buying shorts), had a nap for an hour, watched three episodes of Reba, one of Corner Gas, two of Dr. Phil. I still have Stand By Me, Brokedown Palace, and The Until TiVo’d and ready to watch. Can you believe that I haven’t seen those two movies before? I haven’t! shocking, I know.
I have a huge mess on my desk and I need to start to take care of it, but I just can’t work up the energy, or whatever. Well, I’m going to have to get this done. *sigh* I hate work right now.